Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 16, 2012, 3:15 PM EDT for Beaufort County, Martin County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 3:15 PM EDT (19:15 UTC)
- Expired
- May 16, 2012, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Martin County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:30 PM EDT | HAIL 1.25 | Old Ford, NC | QUARTER TO HALF DOLLAR SIZE HAIL REPORTED. WIND GUSTS ESTIMATED AT 40 TO 50 MPH. |
| May 16, 3:32 PM EDT | TSTM WND DMG | 1 N Old Ford, NC | LARGE TREE DOWN ON HWY 17 ON MARTIN-BEAUFORT COUNTY LINE. DIME SIZE HAIL REPORTED. |
| May 16, 3:40 PM EDT | HAIL 1 | Pinetown, NC | |
| May 16, 4:01 PM EDT | HAIL 0.5 | Chocowinity, NC | PUBLIC REPORTED THAT HALF INCH HAIL OCCURED AT 0305 PM AT 1769 HWY 33E |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS52 KMHX 161915
SVRMHX
NCC013-117-162000-
/O.NEW.KMHX.SV.W.0024.120516T1915Z-120516T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT WED MAY 16 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
NORTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WASHINGTON...MOVING NORTHEAST AT 15 MPH.
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OLD FORD...RIVER ROAD...
BUNYAN...
SLATESTONE...
PINETOWN...WALLA WATTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3576 7681 3571 7685 3570 7678 3559 7670
3549 7699 3551 7701 3548 7700 3545 7710
3554 7716 3555 7713 3555 7709 3557 7709
3556 7710 3563 7716 3580 7684
TIME...MOT...LOC 1915Z 241DEG 11KT 3557 7705
$$
111 follow-up statement
860
WWUS52 KMHX 161929
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT WED MAY 16 2012
NCC013-117-162000-
/O.CON.KMHX.SV.W.0024.000000T0000Z-120516T2000Z/
MARTIN NC-BEAUFORT NC-
329 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN BEAUFORT AND SOUTHEASTERN MARTIN COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OLD
FORD...MOVING NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SLATESTONE...WALLA
WATTA...PINETOWN AND TERRA CEIA.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3576 7681 3571 7685 3570 7678 3559 7670
3549 7699 3551 7701 3548 7700 3545 7710
3554 7716 3555 7713 3555 7709 3557 7709
3556 7710 3563 7716 3580 7684
TIME...MOT...LOC 1929Z 231DEG 13KT 3563 7700
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:14 PM EDT, 1 minute earlier.
Area forecast discussion, May 16, 3:14 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 314 PM EDT WED MAY 16 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST TONIGHT. HIGH PRESSURE OVER THE MID ATLANTIC FRIDAY WILL SHIFT SOUTH AND BE CENTERED OVER VA/NC SATURDAY THROUGH MONDAY...THEN DISSIPATE MONDAY NIGHT. A WEAK FRONT WILL MOVE THROUGH TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 315 PM WED...NUMEROUS SHOWERS AND TSTMS ALONG THE SEABREEZE WILL DIMINISH THIS EVENING...BUT WITH FRONT APPROACHING WILL CARRY LIKELY POPS ALL AREAS THROUGH 01Z. WILL TAPER POPS BACK TO 30 PERCENT WEST TO 50 PERCENT EAST OVERNIGHT AS FRONT MOVES THROUGH. LOWS TONIGHT A BLEND OF 12Z MAV/MET GUIDANCE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AS OF 315 PM WED...FRONT WILL MOVE OFF THE COAST BY AROUND 12Z. HOWEVER MODELS DEPICTING STRONG VORT CENTER SPINNING UP AND PASSING THROUGH DURING THE DAY. PLENTY OF POST FRONTAL MOISTURE ACROSS THE AREA. WILL TAPER POPS FROM 30 PERCENT NORTHWEST TO 50 PERCENT SOUTHEAST WITH LIKELY ALONG THE OUTER BANKS. WE WILL BE ON THE COOL SIDE OF THE BOUNDARY WITH A LOW LEVEL NORTHEAST FLOW SO WILL NOT MENTION THUNDER. WENT WITH SLIGHT COOLER 12Z MET GUIDANCE FOR HIGHS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AS OF 315 PM WEDNESDAY...SOME CHANGES IN LONG-TERM THINKING GIVEN MODEL TRENDS MAKING FOR A LOW-CONFIDENCE AND UNSETTLED FORECAST. LATEST RUN OF THE ECMWF ALONG WITH THE NAM SHOWS CLOSED UPPER LOW TO MEANDER ACROSS SOUTHEAST GEORGIA AND THE CAROLINAS FRIDAY INTO THE WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. AT THE SURFACE...LOW PRESSURE WILL FORM ALONG A STALLED FRONT TO OUR SOUTH AND MOVE OFFSHORE THROUGH MUCH OF THE EXTENDED PERIOD. THE ECMWF AND NAM12 SHOW THE LOW REMAINING CLOSER TO THE COAST...STRENGTHENING AND EVENTUALLY MOVING INLAND LATE ON SUNDAY OR EARLY ON MONDAY. THE GFS IS THE MORE PROGRESSIVE SOLUTION AND MOVES BOTH THE SURFACE AND UPPER LOW OUT MUCH QUICKER...LIMITING ITS IMPACT ON THE AREA. HAVE TRENDED THE FORECAST MORE TOWARD THE ECMWF SOLUTION. AS A RESULT...WILL KEEP MORE CLOUDINESS AND CHANCE POPS...MAINLY FOR THE EASTERN HALF OF THE AREA FRIDAY AND SATURDAY...VERSUS THE DRY FORECAST FROM YESTERDAY. AS THE LOW MOVES INLAND...WILL HAVE THE HIGHEST POPS FOR SUNDAY NIGHT AND MONDAY. HAVE INDICATED DRYING FOR TUESDAY INTO WEDNESDAY AS THE UPPER LOW FINALLY LIFTS NORTH OF THE REGION. TEMPERATURES THROUGHOUT THE EXTENDED PERIOD WILL BE FAIRLY CONSISTENT WITH HIGHS IN THE UPPER 70S AND LOWER 80S AND LOWS MAINLY IN THE 60S. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /TONIGHT & THURSDAY/ AS OF 315 PM WED...NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING AT ALL 4 AREA TERMINALS. ACTIVITY DECREASE IN COVERAGE AND INTENSITY BY AROUND 01Z AS ATMOSPHERE COOLS. SCATTERED CONVECTION STILL POSSIBLE OVERNIGHT AS COLD FRONT MOVES THROUGH. WINDS WILL BE LIGHT SOUTH SOUTHWEST THIS EVENING SHIFTING TO WEST LATE TONIGHT THEN NORTH BY THURSDAY MORNING. LOW CEILINGS AROUND 1500 FT EARLY THURSDAY WILL LIFT TO AROUND 2500 BY MIDDAY. SURFACE FLOW WILL VEER FROM NORTH EARLY TO NORTHEAST IN THE AFTERNOON. SCATTERED SHOWERS POSSIBLE AT ALL TERMINALS DURING THE DAY. NO THUNDER EXPECTED IN COOL NORTHEAST FLOW. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 315 PM WEDNESDAY...WITH AN UPPER LEVEL LOW MEANDERING ALONG THE SOUTH ATLANTIC COAST...EXPECT UNSETTLED CONDITIONS AND OCCASIONAL MVFR/IFR CEILINGS IN SHOWERS AND POSSIBLE THUNDERSTORMS THROUGHOUT THE PERIOD. && .MARINE... SHORT TERM /TONIGHT & THURSDAY/ AS OF 315 PM WED...AFTERNOON MARINE PACKAGE BASED ON BLEND OF 12Z MAV AND 00Z ECMWF. SOUTHERLY FLOW TONIGHT WILL VEER TO WEST AFTER MIDNIGHT AS COLD FRONT PASSES THROUGH FROM THE NORTHWEST. THE FRONT WILL MOVE OFF THE COAST BY 12Z WITH WINDS VEERING DURING THE DAY FROM NORTH IN THE MORNING TO NORTHEAST IN THE AFTERNOON. CONDITIONS NOT EXPECTED TO REACH SMALL CRAFT LEVELS UNTIL THURSDAY NIGHT SO NO HEADLINES EXPECTED. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 315 PM WEDNESDAY...VERY UNCERTAIN AND LOW CONFIDENCE MARINE FORECAST THROUGH THE WEEKEND...HINGING ON EVENTUAL SURFACE DEVELOPMENT OFFSHORE IN ASSOCIATION WITH MEANDERING UPPER LEVEL LOW OVER THE SOUTHEAST. FOR THURSDAY NIGHT INTO SATURDAY...USING A BLEND OF THE ECMWF/NAM AND LATEST GFS...LOOKS LIKE STRONG PRESSURE GRADIENT DEVELOPS BETWEEN HIGH PRESSURE OFF THE SOUTHERN NEW ENGLAND COAST AND LOW PRESSURE NORTHWEST OF BERMUDA ON FRIDAY AND WILL LIKELY CONTINUE INTO SUNDAY AND PERHAPS BEYOND. THE LONG FETCH NORTHEAST WINDS WILL DRIVE SEAS TO AS HIGH AS 5 TO 7 FEET FRIDAY INTO SATURDAY. THE NAM AND ECMWF SHOW THE SURFACE LOW WILL DEEPEN RAPIDLY AND MOVE TOWARD THE NORTHERN COAST SUNDAY. SHOULD THIS OCCUR...WINDS AND SEAS COULD BE CONSIDERABLY HIGHER SUNDAY INTO MONDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA NEAR TERM...HSA SHORT TERM...HSA LONG TERM...CTC AVIATION...CTC/HSA MARINE...CTC/HSA
Hazardous weather outlook, May 16, 10:38 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1038 AM EDT WED MAY 16 2012 NCZ029-044>047-079>081-090>094-098-171445- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1038 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY. A FEW STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS AND LARGE HAIL...MAINLY DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-171445- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1038 AM EDT WED MAY 16 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS TO NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH CAROLINA TODAY. A FEW STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS AND LARGE HAIL...MAINLY DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 12:33 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1233 PM EDT WED MAY 16 2012 NCZ080-081-092>094-098-161800- BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 1233 PM EDT WED MAY 16 2012 ...THUNDERSTORMS LINING UP ALONG THE SEA BREEZE... LINE OF THUNDERSTORMS ARE LINING UP ALONG THE SEA BREEZE FROM SOUTHERN MAINLAND HYDE COUNTY TO ONSLOW COUNTY. THE STRONGEST OF THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL AND POSSIBLE SMALL HAIL. JACKSONVILLE AND BAYBORO WILL BE AMONG THE COMMUNITIES AFFECTED BY THESE THUNDERSTORMS. THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON ROADWAYS DUE TO THE HEAVY RAINFALL. 11
Special weather statement, May 16, 2:02 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 202 PM EDT WED MAY 16 2012 NCZ080-081-090-092>094-098-161915- BEAUFORT-MAINLAND HYDE-DUPLIN-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...WALLACE... WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA... MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK... VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE 202 PM EDT WED MAY 16 2012 ...THUNDERSTORMS CONTINUE INLAND ALONG THE SEA BREEZE... A LINE OF THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON FROM MAINLAND HYDE COUNTY SOUTHWEST TO ONSLOW COUNTY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS OF 30 TO 40 MPH...LOCALLY HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES...AND POSSBILE SMALL HAIL. SOME OF THE COMMUNITIES AFFECTED BY THESE THUNDERSTORMS WILL INCLUDE JACKSONVILLE AND TRENTON. THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON ROADWAYS DUE TO THE HEAVY RAINFALL. 11
Local storm report, May 16, 3:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL VANCEBORO 35.30N 77.16W
05/16/2012 E0.75 INCH CRAVEN NC EMERGENCY MNGR
DIME SIZE HAIL ALONG HWY 43 NORTH AND BUTLER FORD RD
&&
EVENT NUMBER MHX1200112
MELENDEZLocal storm report, May 16, 3:03 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG VANCEBORO 35.30N 77.16W
05/16/2012 CRAVEN NC EMERGENCY MNGR
TREES DOWN ON POWER LINES ALONG HWY 118 JUST WEST OF
VANCEBORO
&&
EVENT NUMBER MHX1200113
MELENDEZSpecial weather statement, May 16, 3:13 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 PM EDT WED MAY 16 2012 NCZ029-044>046-079>081-090>094-098-162030- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 313 PM EDT WED MAY 16 2012 ...SHOWERS AND THUNDERSTORMS CONTINUE ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON... A LINE OF THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON FROM TYRRELL COUNTY SOUTHWEST TO DUPLIN COUNTY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS OF 30 TO 40 MPH...LOCALLY HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES...AND POSSIBLE SMALL HAIL. THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON ROADWAYS DUE TO THE HEAVY RAINFALL.
Local storm report, May 16, 3:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 N VANCEBORO 35.35N 77.16W
05/16/2012 E1.00 INCH CRAVEN NC PUBLIC
ONE INCH HAIL AT OAKGROVE ROAD
&&
EVENT NUMBER MHX1200114
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:02 AM EDT | Special Weather Statement | MHX | Washington | 58 min |
| May 16, 8:40 AM EDT | Special Weather Statement | MHX | Tyrrell | 35 min |
| May 16, 1:29 PM EDT | Areal Flood Advisory | MHX | Onslow | 91 min |
| May 16, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven | 46 min |
| May 16, 3:38 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Washington | 52 min |
| May 16, 4:27 PM EDT | Special Weather Statement | MHX | Washington | 48 min |
| May 16, 4:28 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 62 min |
| May 16, 5:50 PM EDT | Special Weather Statement | MHX | Carteret | 55 min |
| May 16, 7:59 PM EDT | Special Weather Statement | MHX | Carteret | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.